This image is not available for purchase in your country.

Oral thrush due to corticosteroid drugs for asthma

Oral thrush due to corticosteroid drugs for asthma

M130/0332

Rights Managed

This image is not available for purchase in your country.

Please contact your Account Manager if you have any query.

Credit

DR P. MARAZZI / SCIENCE PHOTO LIBRARY DR P. MARAZZI / SCIENCE PHOTO LIBRARY

Caption

Oral thrush due to steroids. Creamy white patches on the roof of a patient's mouth caused by the fungal infection candidiasis (thrush). Thrush is caused by the yeast-like fungus Candida albicans, which normally lives unnoticed in the human mouth, kept in check by bacteria. An outbreak of the fun- gus has occurred in this patient as a result of taking corticosteroid drugs for asthma. Long-term use of corticosteroids - a last resort for chronic asthma sufferers - lowers the body's immunity against infections like thrush. The condition is treated with antifungal drugs.

Release details

Model release not required. Property release not required.

 {{ i.shot_duration ? i.shot_duration + ' ' : '' }}{{ i.shot_uhd ? '4K ' : i.hires ? 'HD ' : '' }}{{ i.spl_number }} R{{ i.license }}

  • Add to board
  • Similar {{ mediaType(i) }}